Florida, 2014Hail in Florida, July 11, 2014
July 11, 2014 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms developed across the Florida peninsula during the afternoon. One of the storms dropped hail stones near Plant City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the Florida peninsula during the afternoon. One of the storms dropped hail stones near Plant City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 11, 2:09 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 11, 2:09 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
309 PM EDT FRI JUL 11 2014
.SHORT TERM (TONIGHT - SATURDAY)...
THUNDERSTORMS UNDERWAY ACROSS THE AREA SHOULD CONTINUE TO EXPAND IN
COVERAGE AS THE EAST COAST SEA BREEZE PROGRESSES WEST...THEN
CONVECTION WILL DIE DOWN QUICKLY ONCE THE SUN SETS THIS EVENING.
WITH LIGHT FLOW ACROSS THE REGION...STORMS SHOULD BEGIN TO BUBBLE
UP OVER THE COASTAL WATERS BY AROUND MIDNIGHT AND CONTINUE
OVERNIGHT...AS HAS BEEN THE CASE EACH OF THE LAST COUPLE OF
NIGHTS. HOWEVER...MODELS ARE SHOWING A POCKET OF DRY MID TO LOW
LEVEL AIR MOVING NORTHWEST INTO THE REGION OVERNIGHT. ALTHOUGH
THIS WILL LIKELY NOT BE ENOUGH TO SUPPRESS ALL NOCTURNAL
STORMS...RAIN CHANCES TONIGHT OVER THE SOUTHERN GULF WATERS WILL
BE HELD AT AROUND 20 PERCENT. FOR SATURDAY...THE SURFACE RIDGE
WILL REMAIN TO THE NORTH OF THE FORECAST AREA...WITH WEAK GENERALLY
SOUTHEAST FLOW. AS A RESULT...THUNDERSTORMS WILL BE FOCUSED ALONG
THE WESTERN HALF OF THE FLORIDA PENINSULA SATURDAY AFTERNOON.
TEMPERATURES WILL REMAIN NEAR CLIMATOLOGICAL NORMAL.
.MID TERM (SATURDAY NIGHT AND SUNDAY)...
THE SOUTHERN END OF AN EASTERN CONUS UPPER LEVEL TROUGH ACROSS
NORTH FL SAT LIFTS NORTHEASTWARD SAT NIGHT AND SUN AS UPPER LEVEL
RIDGING BUILDS IN ACROSS THE STATE. ATLANTIC HIGH PRESSURE RIDGES
WEST AS IT REMAINS IN THE VICINITY OF LATITUDE 30. THERE WILL BE
ENOUGH MOISTURE FOR ISOLATED BECOMING SCATTERED THUNDERSTORMS...
WITH THE HIGHEST ODDS INLAND IN THE AFTERNOONS. HOWEVER EXPECT
SOME COASTAL SHOWERS/STORMS IN THE EVENING AND MORNING HOURS.
TEMPERATURES RUN NEAR NORMAL.
.LONG TERM (MONDAY THROUGH NEXT THURSDAY)...
UPPER RIDGING INITIALLY ACROSS FL FROM THE GULF TO THE ATLANTIC
SHIFTS SOUTHWARD DURING EARLY TO MID WEEK AS A RATHER ROBUST LOW
SWINGS DOWN OUT OF WESTERN CANADA AND THROUGH THE MIDWEST AND GREAT
LAKES BEFORE LIFTING BACK INTO QUEBEC. THE SURFACE RIDGE AXIS SLOWLY
TRAVERSES DOWN THE STATE...REACHING NORTHERN CUBAN COASTAL WATERS BY
THE END OF THE PERIOD. THE ATMOSPHERE CONTINUES MOIST WITH ISOLATED
TO SCATTERED SHOWERS AND STORMS. AS THE PREVAILING FLOW BECOMES
SOUTHWEST AND WESTERLY EXPECT MORE MORNING COASTAL SHOWERS THAT
INCREASE TO SCATTERED STORMS INLAND IN THE AFTERNOON.
&&
.AVIATION...
THE THREAT OF THUNDERSTORMS IN THE VICINITY OF TAF SITES WILL
CONTINUE THROUGH EARLY EVENING. STORM MOTION WILL BE VERY SLOW...SO
PERIODS OF IFR/LIFR CONDITIONS MAY LAST A BIT LONGER THAN NORMAL FOR
SUMMER THUNDERSTORMS. VFR CONDITIONS WILL TAKE HOLD AGAIN AFTER
SUNSET.
&&
.MARINE...
WINDS AND SEAS OVER THE COASTAL ZONES WILL REMAIN LIGHT AS HIGH
PRESSURE CONTINUES TO RIDGE ACROSS FLORIDA INTO THE GULF OF MEXICO.
THESE CONDITIONS WILL CONTINUE INTO THE WEEKEND AND INTO NEXT WEEK.
THE ONLY EXPECTED HAZARDS WILL BE GUSTY WINDS AND HIGHER SEAS IN
THE VICINITY OF THUNDERSTORMS OVER THE COASTAL WATERS ALONG WITH
CHANCE OF WATERSPOUTS...PRIMARILY DURING THE MORNING HOURS.
&&
.FIRE WEATHER...
NO HUMIDITY ISSUES THROUGH THE FORECAST PERIOD. LIGHT WINDS WITH LOW
DISPERSIONS WILL CONTINUE INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 91 77 89 / 40 40 20 50
FMY 75 93 76 90 / 30 50 20 50
GIF 75 93 75 88 / 40 40 10 40
SRQ 75 92 75 89 / 40 30 20 40
BKV 72 92 73 89 / 40 40 20 40
SPG 79 91 79 88 / 40 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...18/FLEMING
MID TERM/LONG TERM...09/RUDE
MARINE...74/WYNN
DECISION SUPPORT...69/CLOSE
Hazardous weather outlook, Jul 11, 3:57 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
457 AM EDT FRI JUL 11 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-120900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
457 AM EDT FRI JUL 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED...SCATTERED ON THE COASTAL WATERS
THIS MORNING THEN SCATTERED TO NUMEROUS STORMS ON LAND IN THE
AFTERNOON. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY
LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...WITH THE GREATEST
COVERAGE INLAND IN THE AFTERNOONS. THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND
FREQUENT DEADLY LIGHTNING STRIKES. NO ORGANIZED SEVERE STORMS ARE
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
RUDE
In the hours before
Special weather statement, Jul 11, 2:06 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
306 PM EDT FRI JUL 11 2014
FLZ162-165-262-265-111945-
INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE-COASTAL LEE-
306 PM EDT FRI JUL 11 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEE AND SOUTH CENTRAL
CHARLOTTE COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR TICE...OR NEAR FORT MYERS...MOVING
NORTHWEST AT 10 MPH...WILL AFFECT FORT MYERS SHORES...PAGE FIELD
AIRPORT...GATEWAY AND FORT MYERS...UNTIL 345 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 136 AND 158.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2667 8211 2690 8195 2670 8167 2654 8177
TIME...MOT...LOC 1906Z 125DEG 10KT 2665 8182
Special weather statement, Jul 11, 2:27 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
327 PM EDT FRI JUL 11 2014
FLZ142-242-112015-
INLAND CITRUS-COASTAL CITRUS-
327 PM EDT FRI JUL 11 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITRUS COUNTY...
AT 327 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CITRUS
SPRINGS TO LECANTO...OR ALONG A LINE EXTENDING FROM BEVERLY HILLS TO
HOMOSASSA SPRINGS...MOVING EAST AT 5 MPH...THAT WILL AFFECT HOMOSASSA
SPRINGS...BEVERLY HILLS...STOKES FERRY AND RIVER LAKES
MANOR...THROUGH 415 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2904 8256 2903 8256 2905 8253 2906 8247
2902 8242 2901 8237 2897 8231 2869 8229
2871 8257 2903 8258
TIME...MOT...LOC 1927Z 275DEG 4KT 2897 8247 2882 8246
RAGSpecial weather statement, Jul 11, 3:17 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
417 PM EDT FRI JUL 11 2014
FLZ061-160-162-255-260-112100-
DESOTO-INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-
COASTAL CHARLOTTE-
417 PM EDT FRI JUL 11 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHARLOTTE...
SOUTHEASTERN MANATEE...SOUTHEASTERN SARASOTA AND WESTERN DESOTO
COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PINE LEVEL TO NORTH
PORT TO GULF COVE...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF
ARCADIA TO NORTH PORT TO 6 MILES EAST OF ENGLEWOOD...MOVING NORTHWEST
AT 5 MPH...WILL AFFECT GULF COVE...ROTONDA...PALM ISLAND AND
PLACIDA...UNTIL 500 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 193.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2696 8240 2704 8244 2747 8211 2738 8205
2734 8205 2734 8201 2723 8193 2700 8208
2692 8216 2692 8217 2690 8217 2681 8226
2680 8228
TIME...MOT...LOC 2017Z 146DEG 5KT 2723 8204 2707 8214
2694 8226
RAGLocal storm report, Jul 11, 3:46 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
446 PM EDT FRI JUL 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 NNE GIBSONTON 27.87N 82.36W
07/11/2014 E0.70 INCH HILLSBOROUGH FL NWS EMPLOYEE
HOME WEATHER STATION ALSO SHOWED 44 MPH WIND GUSTS AT
TIME OF REPORT.
&&
MJGSpecial weather statement, Jul 11, 3:52 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
452 PM EDT FRI JUL 11 2014
FLZ052-251-112115-
POLK-INLAND HILLSBOROUGH-
452 PM EDT FRI JUL 11 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
HILLSBOROUGH AND NORTHWESTERN POLK COUNTIES FOR STRONG THUNDERSTORMS
WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 515 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM HILLSBOROUGH
RIVER STATE PARK TO PLANT CITY TO WILLOW OAK...OR ALONG A LINE
EXTENDING FROM ZEPHYRHILLS TO PLANT CITY TO 8 MILES EAST OF FISH
HAWK...MOVING EAST AT 5 MPH WILL AFFECT HILLSBOROUGH RIVER STATE
PARK...PLANT CITY...FISH HAWK AND ALAFIA RIVER STATE PARK.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 14 AND 33.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2817 8211 2826 8211 2826 8206 2830 8205
2830 8202 2785 8185 2774 8219 2817 8229
TIME...MOT...LOC 2052Z 252DEG 4KT 2816 8219 2802 8215
2795 8213 2788 8208
RAGHail, Hillsborough
- When
- July 11, 4:05 PM EST to 4:10 PM EST
- Where
- Hillsborough County, 1.4 mi WSW of Coronet
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 27.970, -82.100
Convenience Store customers reported large hail around 5:05PM, but the exact size was unknown.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 11 to 26, 20141 death · 21 injured · 1 event
- Lightning Strike in Colorado, July 11, 20141 death · 7 injured · 1 event
- Damaging Wind and Lightning Strike in Mississippi, July 11 to 12, 20141 death · $3,000 · 55 kt wind · 2 events
- Lightning Strike in Georgia, July 11, 20141 death · 1 event
- Flood in Alaska, July 11, 2014$311,000 · 1 event
- Flooding in Minnesota, July 11, 2014$75,000 · 2 events
- Flash Flood in Arizona, July 11, 2014$25,000 · 1 event
- Lightning Strike in Colorado, July 11, 20142 injured · $300 · 1 event
- Flash Flood and Damaging Wind in Louisiana, July 11, 2014$20,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Colorado, July 11, 20141.75 in hail · 6 events
- Heavy Rain in Florida, July 11 to 12, 20144 events
- Flash Flood and Damaging Winds in Nebraska, July 11 to 12, 201461 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519930.